Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at May 8, 2025, 12:11 PM MDT for Lincoln County, New Mexico. It was in force for 98 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2025, 12:11 PM MDT (18:11 UTC)
- Expired
- May 8, 2025, 1:49 PM MDT
- In force
- 98 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 75 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1970 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471
WGUS55 KABQ 081811
FFWABQ
NMC027-082115-
/O.NEW.KABQ.FF.W.0013.250508T1811Z-250508T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
1211 PM MDT Thu May 8 2025
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
The Salt burn scar in...
Southeastern Lincoln County in central New Mexico...
* Until 315 PM MDT.
* At 1211 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Salt Burn Scar. Up to 0.6 inches of rain have
fallen. Additional rainfall amounts up to 0.2 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the burn scar will impact the Rio Ruidoso to
the Rio Hondo as well as Highway 70. The debris flow can consist of
rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Salt Burn
Scar.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of areas in and around
the Salt Burn Scar.
* Some locations that will experience flash flooding include...
Ruidoso, Ruidoso Downs, Glencoe, San Patricio, Hondo, Tinnie and
Hollywood.
This includes Highway 380 near Mile Marker 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks, streams and ditches
in the Salt Burn Scar. Severe debris flows can also be anticipated
across roads. Roads and driveways may be washed away in places. If
you encounter flood waters, climb to safety.
&&
LAT...LON 3343 10539 3337 10513 3334 10513 3336 10525
3341 10538 3340 10542 3331 10558 3331 10565
3333 10563 3343 10545
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Shoemake1 follow-up statement
354
WGUS75 KABQ 081949
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
149 PM MDT Thu May 8 2025
NMC027-081959-
/O.CAN.KABQ.FF.W.0013.000000T0000Z-250508T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NM-
149 PM MDT Thu May 8 2025
...FLASH FLOOD WARNING FOR THE SALT BURN SCAR IS CANCELLED FOR
SOUTHEASTERN LINCOLN COUNTY...
Light rain will continue over the area and flows of water in arroyos
as well as ponding of water in low spots may persist. However, flash
flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
&&
LAT...LON 3343 10539 3337 10513 3334 10513 3336 10525
3341 10538 3340 10542 3331 10558 3331 10565
3333 10563 3343 10545
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at May 8, 11:57 AM MDT, 14 minutes earlier. Its key messages:
- Updated at 1157 AM MDT Thu May 8 2025
- Higher flows will continue in rivers, creeks, arroyos, and water low water crossings through Thursday, especially along the east slopes of the Sangre De Cristo Mountains. Recent heavy snow will continue to melt with any additional rainfall intensifying the runoff through Thursday.
- Daily rounds of mainly afternoon and evening showers and thunderstorms will continue through Saturday favoring the high terrain.
- Above normal temperatures return areawide early next week.
- Wind and fire weather concerns are forecast Monday through Wednesday. The strongest winds and most widespread critical fire weather conditions are expected Tuesday, when there is a 40 percent chance that many locations will experience wind gusts up to 50 mph.
Area forecast discussion, May 8, 11:57 AM MDT, 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1157 AM MDT Thu May 8 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1157 AM MDT Thu May 8 2025 - Higher flows will continue in rivers, creeks, arroyos, and water low water crossings through Thursday, especially along the east slopes of the Sangre De Cristo Mountains. Recent heavy snow will continue to melt with any additional rainfall intensifying the runoff through Thursday. - Daily rounds of mainly afternoon and evening showers and thunderstorms will continue through Saturday favoring the high terrain. - Above normal temperatures return areawide early next week. - Wind and fire weather concerns are forecast Monday through Wednesday. The strongest winds and most widespread critical fire weather conditions are expected Tuesday, when there is a 40 percent chance that many locations will experience wind gusts up to 50 mph. && .SHORT TERM... (Today through Friday) Issued at 237 AM MDT Thu May 8 2025 As a ridge of high pressure aloft builds west of NM, a series of disturbances will track southward over the forecast area with mainly afternoon and evening showers and thunderstorms both today and Friday. Showers and thunderstorms will be most widespread this afternoon and evening, when rain amounts around 0.10-0.30" look to be fairly common over north central areas, and along and southeast of the central mountain chain. Locally higher amounts near a half inch or more are likely over the southeast plains, and also in the Sangre de Cristo Mountains where rain will fall on recent heavy snow accumulation with a risk of hazardous runoff. Although the burn scar complex in the Sacramento Mountains is likely to receive rain today, the HREF ensemble maximum precip only approaches 0.50" with most ensemble members much less than that. Other models generally agree, so while there is a small chance of flash flooding below those burn scars, the probability is low enough that we will not issue a Flood Watch for Flash Flooding in the Sacramento Mountains with this forecast package. On Friday, showers and thunderstorms will decrease in coverage and rainfall intensity, with north central areas and the central mountain chain being favored for additional rainfall. Otherwise, high temperatures will trend warmer today and Friday. Readings look to reach 30-year averages along the western border of New Mexico Friday afternoon, while readings along the eastern border vary around 5-11 degrees below the averages. && .LONG TERM... (Friday night through Wednesday) Issued at 237 AM MDT Thu May 8 2025 The ridge of high pressure west of NM will weaken as it tracks eastward over the state on Saturday and Sunday. Moisture will recycle under the ridge on Saturday, when a disturbance embedded within the ridge looks to trigger scattered to isolated showers and thunderstorms mainly over the northern and western mountains. An upper level trough will dig over the western US during the first half of the work week steering dry air over NM. The upper trough will strengthen the flow aloft over the forecast area starting Monday, then steer the jet stream over our state on Tuesday, with lingering strong flow aloft over southern and eastern areas on Wednesday. Humidities will also plummet with wind and fire weather concerns beginning in the west Monday, and potentially becoming widespread on Tuesday when wind gusts up to 50 mph are expected in many locations. Wind and fire weather concerns will probably linger along and east of the central mountain chain Wednesday. A Pacific cold front will also cross with the storm system causing high temperatures to drop below 30-year averages most places on Wednesday. && .AVIATION... (18Z TAFS) Issued at 1157 AM MDT Thu May 8 2025 Scattered showers and thunderstorms are developing across the higher terrain in both northern and south-central New Mexico. This development continues through the afternoon and into the evening hours, drifting east-southeast off the high terrain and into lower elevations. PROB30s and TEMPOs included for thunderstorm development near terminals through the afternoon, mainly from 20z to 01z, with a chance of storms as late as 03z near KROW. A backdoor front pushes into eastern New Mexico this afternoon and evening, bringing east- northeast winds to terminals along and near the NM/TX border. This front also brings modest moisture to the region with a low chance of MVFR ceilings from KCAO to KCVS and as far west as KSXU after 06z. && .FIRE WEATHER... Issued at 237 AM MDT Thu May 8 2025 Cool temperatures and wetting showers and thunderstorms remain in the forecast today through Saturday. Drier and windier weather is forecast for next week with fire weather concerns starting in the west Monday, becoming widespread Tuesday, then potentially lingering over southern and eastern areas on Wednesday. Southwest wind gusts up to 50 mph will be possible in many locations Tuesday afternoon until sunset. A gusty Pacific cold front will then cross Tuesday night. The warmest day in the week ahead looks to be Monday, when high temperatures should climb around 5-10 degrees above 1991-2020 averages. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 71 43 77 48 / 20 5 5 10 Dulce........................... 65 30 73 35 / 60 20 30 20 Cuba............................ 63 36 69 40 / 40 10 20 20 Gallup.......................... 69 33 75 37 / 20 0 5 5 El Morro........................ 64 38 70 42 / 30 5 10 5 Grants.......................... 67 35 73 39 / 30 5 5 5 Quemado......................... 68 38 73 42 / 20 5 10 5 Magdalena....................... 66 43 71 46 / 50 20 10 5 Datil........................... 65 40 69 42 / 50 10 10 5 Reserve......................... 74 37 80 39 / 20 5 10 5 Glenwood........................ 80 43 83 45 / 10 0 10 0 Chama........................... 58 31 66 34 / 60 20 40 30 Los Alamos...................... 60 43 67 45 / 60 10 50 10 Pecos........................... 60 38 64 40 / 70 20 40 10 Cerro/Questa.................... 59 35 66 37 / 60 10 20 10 Red River....................... 48 28 55 30 / 70 10 30 10 Angel Fire...................... 53 25 60 27 / 70 10 30 10 Taos............................ 61 31 69 34 / 60 10 20 10 Mora............................ 55 32 64 33 / 70 20 40 10 Espanola........................ 68 40 74 43 / 60 10 30 10 Santa Fe........................ 61 42 66 43 / 70 10 40 10 Santa Fe Airport................ 65 40 70 42 / 60 10 40 10 Albuquerque Foothills........... 70 49 74 50 / 30 10 20 10 Albuquerque Heights............. 72 46 76 49 / 30 10 20 10 Albuquerque Valley.............. 74 45 79 48 / 20 10 10 10 Albuquerque West Mesa........... 71 47 77 50 / 30 10 10 10 Belen........................... 75 43 78 45 / 30 20 10 5 Bernalillo...................... 72 45 77 48 / 30 10 20 10 Bosque Farms.................... 74 42 78 45 / 20 20 10 5 Corrales........................ 73 45 78 48 / 30 10 20 10 Los Lunas....................... 74 44 78 47 / 20 20 10 5 Placitas........................ 68 47 73 49 / 30 10 20 10 Rio Rancho...................... 72 46 77 49 / 30 10 20 10 Socorro......................... 76 48 80 50 / 40 20 10 5 Sandia Park/Cedar Crest......... 63 41 69 43 / 40 10 30 10 Tijeras......................... 66 43 70 45 / 40 10 20 10 Edgewood........................ 65 38 70 40 / 40 20 20 10 Moriarty/Estancia............... 66 34 71 34 / 40 20 20 5 Clines Corners.................. 59 38 64 39 / 50 20 20 5 Mountainair..................... 67 39 70 39 / 40 20 20 5 Gran Quivira.................... 67 38 69 39 / 40 20 20 5 Carrizozo....................... 71 46 74 45 / 50 20 20 0 Ruidoso......................... 62 41 65 40 / 60 30 30 0 Capulin......................... 56 34 63 37 / 50 5 5 0 Raton........................... 62 35 69 37 / 60 5 10 0 Springer........................ 62 35 69 37 / 60 10 10 0 Las Vegas....................... 58 35 66 37 / 70 20 30 10 Clayton......................... 64 42 69 42 / 20 10 0 0 Roy............................. 61 38 66 40 / 60 10 10 0 Conchas......................... 68 43 71 45 / 50 20 10 0 Santa Rosa...................... 66 43 69 43 / 50 30 10 0 Tucumcari....................... 66 45 70 45 / 30 20 5 0 Clovis.......................... 68 48 70 46 / 30 20 5 0 Portales........................ 71 47 71 45 / 30 20 5 0 Fort Sumner..................... 70 46 71 45 / 40 30 10 0 Roswell......................... 74 52 76 52 / 30 30 10 0 Picacho......................... 70 45 71 44 / 60 30 20 0 Elk............................. 68 42 71 42 / 50 30 20 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 PM MDT this evening for NMZ214-215. && SHORT TERM...44 LONG TERM....77 AVIATION...44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:30 PM MDT | Areal Flood Warning | ABQ | Mora | 24 hr |
| May 8, 3:33 PM MDT | Areal Flood Warning | ABQ | San Miguel | 24 hr |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.